Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

While I haven't read any scientific literature on this, I've read (and experienced) that antibiotics will cause the red marks left behind from acne to stay for much longer. You might want to talk to your doctor about using an alternative to your antibiotic to see if that causes your red marks to disappear, as it looks like you have quite a few. I was on retin a, and my face looked very similar to yours, and a month after I cut the antibiotics, I still had 3-4 pimples at a time, but all of the other marks disappeared and my skin looked 1000 times better.

I would do some research before following my advice, but it's a thought.

Share this post


Link to post
Share on other sites

I got 95% clear, and I'm confident that I would've been 100% clear in a month or two, but it was too harsh for my skin, so I switched to differin because it's a little bit more gentle, although I probably just used too much retina a at the beginning.

If your skin can tolerate retin a, along with something ilke bp to control bacteria, and a mild face wash to remove oil, I think eventually that combination will get you clear, if not very very close. I don't use any spot treatments as they've never done much for me.

Just be gentle, try to avoid using too many products, and your skin will thank you for it. Maybe try this:

AM:

Benzoyl Peroxide Face Wash

Moisturizer with SPF

PM:

Gentle Non-comedogenic Face Wash

Retin A

Moisturizer

If this combo isn't getting you fully clear after a couple months, and you think your skin could tolerate it, you could even try upping the dose of the retina a. I think that in most people, the right retinoid, with a non-irritating regimen, should completely clear your skin. BP and Antibiotics help make the process faster, but if your skin is shedding quickly from the retinoid, the bacteria shouldn't have a chance to cause any acne. It may take a while to get to that point though.

If what I said doesn't work, you could try the same regimen with tazorac, as it is even more powerful than the retina a.

Share this post


Link to post
Share on other sites

Thanks for the response! Yeah I've been doing that exact regimen for 14 weeks, but now im adding Spiro and bc. Im just frustrated because I thought I would be clear by now and I dont know how much longer to give the retin a.

Share this post


Link to post
Share on other sites

Retin a by itself is sometimes not enough. You may want to try Bp all over in the am as a preventative measure. Your face does not look sever enough for acctuane. With Spiro, from what i've read you need to give it at least 4-6 months before judging.

If you havent seen consistent improvement by 4-5 months on retin a, i would ask your derm about adding something else to your regimen or changing things around

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×